Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 102, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 8, 2025, 10:32 AM EDT for 4 counties in Georgia. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2025, 10:32 AM EDT (14:32 UTC)
- Expired
- Apr 9, 2025, 3:38 AM EDT
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Echeconnee Creek at Houston Road near Byron (BYNG1). The gauge peaked at 15.33 ft at Apr 8, 2025, 5:00 PM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02214075, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
160
WGUS42 KFFC 081432
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1032 AM EDT Tue Apr 8 2025
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Echeconnee Creek at Houston Road near Byron affecting Houston,
Crawford, Peach and Bibb Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC021-079-153-225-090245-
/O.NEW.KFFC.FL.W.0102.250408T1432Z-000000T0000Z/
/BYNG1.1.ER.250408T1335Z.250408T1415Z.000000T0000Z.NO/
1032 AM EDT Tue Apr 8 2025
...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Echeconnee Creek at Houston Road near Byron.
* WHEN...From this morning until further notice.
* IMPACTS...At 15.0 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the gage on Houston
Road. Portions of creek access roads and low lying areas will
begin to flood.
* ADDITIONAL DETAILS...
- At 10:15 AM EDT Tuesday the stage was 15.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:15 AM EDT Tuesday was 15.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.1 feet on 12/15/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$3 follow-up statements
503
WGUS82 KFFC 081851
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
251 PM EDT Tue Apr 8 2025
...The Flood Warning continues for the following rivers in Georgia...
Echeconnee Creek at Houston Road near Byron affecting Houston,
Crawford, Peach and Bibb Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC021-079-153-225-090700-
/O.CON.KFFC.FL.W.0102.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.250408T1335Z.250408T1815Z.000000T0000Z.NO/
251 PM EDT Tue Apr 8 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Echeconnee Creek at Houston Road near Byron.
* WHEN...Until further notice.
* IMPACTS...At 15.0 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the gage on Houston
Road. Portions of creek access roads and low lying areas will
begin to flood.
* ADDITIONAL DETAILS...
- At 2:30 PM EDT Tuesday the stage was 15.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:30 PM EDT Tuesday was 15.3 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.3 feet on 12/19/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$337
WGUS82 KFFC 090053
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
853 PM EDT Tue Apr 8 2025
...The Flood Warning continues for the following rivers in Georgia...
Echeconnee Creek at Houston Road near Byron affecting Houston,
Crawford, Peach and Bibb Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC021-079-153-225-091300-
/O.CON.KFFC.FL.W.0102.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.250408T1335Z.250408T2315Z.000000T0000Z.NO/
853 PM EDT Tue Apr 8 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Echeconnee Creek at Houston Road near Byron.
* WHEN...Until further notice.
* IMPACTS...At 15.0 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the gage on Houston
Road. Portions of creek access roads and low lying areas will
begin to flood.
* ADDITIONAL DETAILS...
- At 8:30 PM EDT Tuesday the stage was 15.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM EDT Tuesday was 15.3 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.3 feet on 02/20/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$372
WGUS82 KFFC 090738
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
338 AM EDT Wed Apr 9 2025
...The Flood Warning is cancelled for the following rivers in
Georgia...
Echeconnee Creek at Houston Road near Byron affecting Peach,
Crawford, Bibb and Houston Counties.
GAC021-079-153-225-090845-
/O.CAN.KFFC.FL.W.0102.000000T0000Z-250409T0738Z/
/BYNG1.1.ER.250408T1335Z.250408T2315Z.250409T0554Z.NO/
338 AM EDT Wed Apr 9 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Echeconnee Creek at Houston Road near Byron.
* ADDITIONAL DETAILS...
- At 3:15 AM EDT Wednesday the stage was 14.9 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 8, 6:41 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 8, 6:41 AM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
641 AM EDT Tue Apr 8 2025
...New 12Z Aviation Discussion...
.SHORT TERM...
(Today through Wednesday)
Issued at 329 AM EDT Tue Apr 8 2025
- Near freezing temps expected across extreme north GA
this morning.
- Freezing temps expected across north and portions of west GA
Wednesday morning.
The frontal boundary that brought showers and thunderstorms to the
state for the past two days has finally pushed off the GA coast this
morning. We are seeing a much drier airmass moving into the area
from the north as high pressure builds southward from the Great Lake
states. Current satellite loop shows some clouds still lingering
over the area but they are moving rapidly SE and expecting things
to be clear by day break. Increased NW flow is also setting up this
morning bringing in much cooler temps. Some isolated locations
across extreme north GA will see temps dipping down to near freezing
this morning but the coldest temps this week will move in
Tonight/Wed morning. We have upgraded the freeze watch to a freeze
warning and included a few counties across West Central GA into a
frost advisory. Locations under the warning and advisory area will
see temps dip down into the 30 to 35 deg range. High temps Today and
Wednesday will be mainly in the 50s and 60s with some lower 70s
across central portions of the state.
01
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 329 AM EDT Tue Apr 8 2025
By Wednesday night, surface high pressure will move offshore of the
Mid-Atlantic coast, with southerly to southwesterly low level flow
ongoing on the back side of the high. Advection of warm and moist
air in the southerly flow will keep temperatures from dropping to
freezing again on Thursday morning. Lows on Thursday will instead be
in the 40s across the forecast area. On Thursday, a mid-level trough
and associated surface low will move from the upper Great Plains
into the lower Midwest. A cold front extending from the low will
bring a return of precipitation to north Georgia by Thursday
afternoon. By the time this occurs, dewpoints will have struggled to
get back above 50, even in the increasing southwesterly low level
flow. Because of this, instability appears that it will be quite
limited ahead of the frontal boundary. With SBCAPE values generously
between 200-400 J/kg in the peak heating hours, isolated
thunderstorms will be possible but the severe threat is expected to
be limited.
As the trough continues to deepen Thursday night into Friday, it
will advance the front and associated precipitation southeastward
through the area. With marginal instability once again, scattered
showers and isolated thunderstorms will linger on Friday, coming to
an end by Friday night as the front exits the region. By early
Saturday, the aforementioned trough will become cut off from the jet
well to the north, positioning Georgia underneath northwesterly
flow on the back side as it meanders to the east. This will keep
cooler then normal temperatures, mostly clear skies, and benign
weather in place through the weekend.
King
&&
.AVIATION...
(12Z TAFS)
Issued at 639 AM EDT Tue Apr 8 2025
Mostly clear skies with no precipitation or restrictions to
VSBYs expected. Winds are out of the NW in the 8-12kt range. Winds
will stay out of the NW through Tonight with wind speeds expected
in the 10-15kt range and gust to 25kt this afternoon. These
speeds will diminish to 10kt or less shortly after sunset this
evening. Will see winds turn to the NE just before sunrise
Wednesday.
//ATL Confidence...12Z Update...
Confidence high on all elements.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 65 38 66 44 / 0 0 0 0
Atlanta 62 40 67 47 / 0 0 0 0
Blairsville 55 30 62 40 / 0 0 0 0
Cartersville 60 33 68 43 / 0 0 0 0
Columbus 68 39 71 46 / 0 0 0 0
Gainesville 62 39 64 44 / 0 0 0 0
Macon 68 40 70 46 / 0 0 0 0
Rome 61 32 68 43 / 0 0 0 0
Peachtree City 65 35 68 43 / 0 0 0 0
Vidalia 71 48 72 50 / 0 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 2 AM to 10 AM EDT Wednesday for GAZ001>009-
011>016-019>021-030-031-041-042-052.
Frost Advisory from 2 AM to 10 AM EDT Wednesday for GAZ032-043-
044-053-054-056-066>068-078.
&&
SHORT TERM...01
LONG TERM....King
AVIATION...01Hazardous weather outlook, Apr 8, 5:23 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 523 AM EDT Tue Apr 8 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 523 AM EDT Tue Apr 8 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Frost and freeze concerns are forecast to develop across portions of north Georgia tonight into Wednesday morning. A Freeze Warning has been issued for portions of far northwest Georgia and a Frost Advisory has been issued for an area extending north of Columbus into western Atlanta. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Frost and freeze concerns are expected to continue through the mid-morning hours on Wednesday. Isolated to scattered thunderstorms will be possible across north and central Georgia on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:45 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
| Apr 8, 12:09 AM EDT | River Flood Warning | FFC | Taliaferro, Wilkes | 23 hr |
| Apr 8, 2:37 AM EDT | River Flood Warning | FFC | Gordon | 67 hr |
| Apr 8, 2:39 AM EDT | Freeze Warning | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 17 more | 31 hr |
| Apr 8, 2:46 AM EDT | Frost Advisory | FFC | Cobb, Coweta, Douglas, Fayette, Fulton, Harris and 4 more | 31 hr |
| Apr 8, 8:57 AM EDT | River Flood Warning | FFC | Washington, Wilkinson | 20 hr |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.